Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 4, 2007, 3:06 PM EDT for Miami-Dade County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 4, 2007, 3:40 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 29 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 041906
SVRMFL
FLC086-042000-
/O.NEW.KMFL.SV.W.0093.070704T1906Z-070704T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 400 PM EDT
* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MIAMI LAKES TO HIALEAH TO WESTCHESTER...AND MOVING EAST AT 15
MPH.
* THE LINE OF STORMS WILL AFFECT...
MIAMI INTERNATIONAL A/P
HIALEAH
ALLAPATTAH
DOLPHINS STADIUM
NORTH MIAMI
BAY HARBOR ISLANDS
AND SURROUNDING COMMUNITIES.
DANGEROUS LIGHTNING IS OCCURRING AS WELL WITH THESE STORMS. SEEK
SHELTER IMMEDIATELY.
LAT...LON 2593 8043 2584 8037 2567 8042 2568 8014
2589 8010 2594 8011
$$
DG2 follow-up statements
000
WWUS52 KMFL 041922
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT WED JUL 4 2007
FLC086-042000-
/O.CON.KMFL.SV.W.0093.000000T0000Z-070704T2000Z/
MIAMI-DADE FL-
320 PM EDT WED JUL 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN MIAMI-DADE COUNTY...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THE HIGHEST WINDS WITH THESE STORMS WERE
MOVING ALONG A LINE EXTENDING FROM NORTH MIAMI BEACH TO NORTH MIAMI
TO MIAMI..MOVING EAST AT 25 MPH. STRONG STORMS CONTINUE TO AFFECT
MUCH OF THE MIAMI AREA WITH VERY HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIU
NORTH CAMPUS...BAY HARBOR ISLANDS...MIAMI BEACH AND BAL HARBOUR
STAY INDOORS. IF OUTSIDE...SEEK SHELTER IMMEDIATELY.
LAT...LON 2593 8043 2584 8037 2567 8042 2568 8014
2589 8010 2594 8011
$$
DG000
WWUS52 KMFL 041940
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT WED JUL 4 2007
FLC086-041948-
/O.CAN.KMFL.SV.W.0093.000000T0000Z-070704T2000Z/
MIAMI-DADE FL-
338 PM EDT WED JUL 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED BELOW SEVERE LEVELS. THUS...THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
HOWEVER...STRONG STORMS CONTINUE TO AFFECT NORTHEAST MIAMI-DADE
COUNTY...PRODUCING FREQUENT LIGHTNING STRIKES...VERY HEAVY
RAINFALL...AND GUSTY WIND OF 30 TO 40 MPH.
DUE TO THE DANGER LIGHTNING POSES...IT IS ADVISED TO REMAIN INDOORS.
LAT...LON 2593 8043 2584 8037 2567 8042 2568 8014
2589 8010 2594 8011
$$
DGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:13 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 4, 2:13 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 213 PM EDT WED JUL 4 2007 .DISCUSSION... THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING ALONG BOTH COASTS EARLY THIS AFTERNOON...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE WEST COAST SEA BREEZE. THE WEST COAST SEA BREEZE WILL PUSH ACROSS THE CWA THIS AFTERNOON AS THE EAST COAST SEA BREEZE REMAINS NEAR THE EAST COAST AREAS...DUE TO THE LIGHT STEERING FLOW OUT OF THE SOUTHWEST AROUND THE SURFACE LOW OVER TAMPA BAY EARLY THIS AFTERNOON. SO WILL CONTINUE WITH THE HIGHEST POPS OVER THE INTERIOR AND EAST COAST AREAS FOR THIS AFTERNOON. T HE SHOWERS AND THUNDERSTORMS SHOULD BE TAPERING OFF EARLY THIS EVENING OVER THE EAST COAST AREAS AS THE HEATING OF THE DAY IS LOST...AND SHOULD BE MOSTLY GONE AROUND 9 PM THIS EVENING. HOWEVER...THE WEST COAST AREAS COULD SEE A SHOWER OR TWO THROUGHOUT THE NIGHT DUE TO THE LIGHT SOUTHWEST STEERING FLOW. SO WILL HAVE SCATTERED POPS IN FOR THE INTERIOR AND EAST COAST AREAS THROUGH EARLY THIS EVENING...AND ISOLATED POPS FOR ALL OF TONIGHT OVER THE WEST COAST AREAS. PLAN ALSO TO ADD PATCHY SMOKE TO THE EAST COAST AREAS LATE TONIGHT INTO EARLY THURSDAY MORNING...DUE TO THE FIRE WORKS THIS EVENING AND THE LIGHT SOUTHWEST STEERING FLOW OVER THE CWA. THE SURFACE LOW AND THE TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER CENTRAL FLORIDA ON THURSDAY...BEFORE SLOWLY LIFTING NORTHEAST ON FRIDAY INTO THE WESTERN ATLANTIC WATERS. THIS WILL KEEP THE CWA IN A LIGHT SOUTH TO SOUTHWEST STEERING FLOW ON THURSDAY AGAIN ON FRIDAY. SO THE HIGHEST POPS SHOULD BE AROUND THE LAKE OKEECHOBEE AREA AND NORTHEAST AREAS OF THE CWA BOTH DAYS. .EXTENDED FORECAST... HIGH PRESSURE WILL THEN SLOWLY BUILD INTO SOUTH FLORIDA FROM THE ATLANTIC WATERS THIS WEEKEND...BEFORE SHIFTING NORTH INTO CENTRAL FLORIDA EARLY TO MIDDLE OF NEXT WEEK. THIS WILL ALLOW FOR THE STEERING FLOW TO BE FROM THE SOUTH THIS WEEKEND BEFORE SWINGING TO A EASTERLY DIRECTION EARLY TO MIDDLE OF NEXT WEEK. THEREFORE...THE HIGHEST POPS WILL BE OVER THE LAKE OKEECHOBEE AREA THIS WEEKEND BEFORE SHIFTING TO THE WEST COAST AREAS EARLY TO MIDDLE OF NEXT WEEK. HOWEVER...ALL OF THE CWA WILL AT LEAST SEE SCATTERED POPS THROUGHOUT THIS TIME. && .AVIATION... CONVECTION CURRENTLY FIRING UP OVER THE INTERIOR PORTIONS OF S FLA AND ADVECTING TOWARDS THE E CST. THIS TREND WILL CONTINUE THROUGH 02Z WITH FURTHER DEVELOPMENT FROM 19Z UNTIL AROUND 23Z WHEN IT WILL BEGIN DIMINISHING BUT PERSISTING UNTIL AROUND 02Z. BRIEF PERIODS OF IFR MAY AFFECT ALL OF THE E CST TERMINALS BUT ONLY AT DURATIONS OF ABOUT 30 MINUTES OR LESS WHEREVER THEY OCCUR. DUE TO THE UNCERTAINTY OF EXACT TIMING AND LOCATION OF THE CONVECTION AND TO THE SHORT DURATION OF EACH EVENT, VCTS REMARKS HAVE BEEN PLACED IN ALL E CST TAFS AND WILL AMEND AS NEEDED. KAPF WILL REMAIN VFR THROUGH THE REMAINDER OF THIS AFTERNOON INTO TONIGHT AND EARLY THURSDAY. && .MARINE... THE WINDS EARLY THIS AFTERNOON WERE FROM THE SOUTH TO SOUTHWEST AROUND 5 TO 10 KNOTS. THIS DIRECTION AND SPEED WILL CONTINUE THROUGH FRIDAY...BEFORE SWINGING TO A SOUTHERLY DIRECTION THIS WEEKEND AND TO A EASTERLY DIRECTION BY EARLY NEXT WEEK. THE SEAS WILL REMAIN BELOW 2 FEET. SO THE BOATING WEATHER SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... NO PROBLEMS WITH THE FIRE WEATHER...AS THE RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 91 76 91 / 40 60 40 50 FORT LAUDERDALE 76 90 78 90 / 30 40 30 40 MIAMI 76 91 78 91 / 30 40 30 40 NAPLES 75 90 76 90 / 20 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Jul 4, 6:05 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 605 AM EDT WED JUL 4 2007 FLZ063-066>075-168-172>174-042215- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 605 AM EDT WED JUL 4 2007 ...THUNDERSTORMS LIKELY THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON AND EVENING. FREQUENT...DEADLY LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. FLOODING: SLOW STORM MOTION AND ABUNDANT MOISTURE WILL RESULT IN HEAVY RAINFALL WITH ANY STORMS THAT DEVELOP. THIS WILL CREATE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH FLORIDA THROUGH TUESDAY...WITH THUNDERSTORMS MOST NUMEROUS DURING THE AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME...GUSTY WINDS... LIGHTNING AND LOCALLY HEAVY RAINFALL APPEAR TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Special weather statement, Jul 4, 2:48 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 248 PM EDT WED JUL 4 2007 FLZ073-074-173-041945- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 248 PM EDT WED JUL 4 2007 AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF INTERSECTION U.S. 27 PINES BLVD TO FLORIDA CITY...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF MIRAMAR TO HOMESTEAD...MOVING EAST AT 5 MPH. THE MAIN IMPACT WILL BE INTENSE LIGHTNING AND TORRENTIAL RAINFALL ALONG WITH GUSTY WINDS TO 35 MPH. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW KOB
Special weather statement, Jul 4, 3:03 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 303 PM EDT WED JUL 4 2007 FLZ067-041930- INLAND PALM BEACH COUNTY FL- 303 PM EDT WED JUL 4 2007 AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI...OR 16 MILES EAST OF BELLE GLADE...MOVING EAST AT 5 MPH. A STORM SPOTTER REPORTED A FUNNEL CLOUD WITH THIS THUNDERSTORM...BUT THE FUNNEL WAS WELL ELEVATED FROM THE GROUND. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:37 PM EDT | Special Marine Warning | MFL | 113 min | |
| Jul 4, 3:10 PM EDT | Special Marine Warning | MFL | 95 min | |
| Jul 4, 3:57 PM EDT | Special Marine Warning | MFL | 89 min | |
| Jul 4, 5:00 PM EDT | Special Marine Warning | MFL | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.